MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.5 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.5 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC
Model Number 2228-05-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the crown of a drill shaft instrument detached from the shaft intra-operatively.No patient impact or adverse events have been reported as a result of this malfunction.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign: germany.Customer has indicated that the product is in the process of being returned to zimmer biomet for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - drill.Visual examination of the returned product identified the reported item was returned.As returned, the reamer head was assembled and locked onto the flex shaft.Attempts to remove the head failed.A witness mark from the press fit can be seen on the flex shaft.The overall length of the reamer measures over specifications indicating the reamer head has migrated from its¿ intended position.The diameter of the shaft is conforming to print specification.The cutting edges exhibit wear & tear.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FLEXIBLE REAMER 5.5 MM DIAMETER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16477448
Report Number0001822565-2023-00570
Device Sequence Number18004134
Product Code HWE
UDI-Device Identifier00889024038721
UDI-Public(01)00889024038721(10)64925669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2228-05-05
Device Catalogue Number00222800505
Device Lot Number64925669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/03/2023
05/26/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/28/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose